Before being given my label "type 1" I was happily going on my way with my life. No tiredness, no funny vision. OK, I was a bit thirsty but I was in Athens and it was hot.
I'd been trying to lose weight and had been happily getting rid of 0.5k a week, mostly but sometimes I'd stay the same and sometimes add a bit
I wasn't tired, actually I had loads of energy.
So I got labelled and put on insulin.
Here's the question
What would happen in the short term if I just stopped injecting anything? Just want a rest
It's a piddly amount anyway. 8mmols Levemir and 3mmols Novorapid is I eat too many carbs
I've never heard of diabulemia and without intending to sound sarcastic, the end of the road is the same for everyone.We all die. I'm not actually trying to get away with anything, it was a simple questionIf you stop just to drop weight it's diabulemia.
If you are in honeymoon phase you might get away with it for a while. But eventually T1 numbers will go up causing damage and after a while you'd die.
Thanks, you're right 8 units Levemir and 3 units Novo... not mmols as you say. ThanksI think you mean that you inject 8 units Levemir and 3 units Novorapid. Our meter readings are in mmols.
What will happen if you stop injecting?
The answer is that you will soon become unwell and risk Diabetic Ketoacidosis (DKA) which can be fatal if not treated as an emergency.
And a simple answer.I've never heard of diabulemia and without intending to sound sarcastic, the end of the road is the same for everyone.We all die. I'm not actually trying to get away with anything, it was a simple question
Thanks for the term, it's put the fear of something in meIf you stop just to drop weight it's diabulemia.
If you are in honeymoon phase you might get away with it for a while. But eventually T1 numbers will go up causing damage and after a while you'd die.
Thanks. You're right that I've only been labelled T1 for 8 months. I'm sure that I'm at the start of insulin dependence. I have to say that I don't like the term "honeymoon" neither do I like the term "dawn phenomenon" but I understand what you're saying about pancreatic death. This is an inevitability.@SueJB . I believe you may be recently diagnosed ( apologies if I'm wrong ).
You may well be in the honeymoon period hence your insulin requirements being on the low side. Your pancreas is still working, but not at 100 %. Injecting insulin is now taking a lot of pressure off your slowly dying pancreas. Stopping the insulin now as @Diakat says may not make a huge difference in the short term ( days, maybe a week ) but will, put more pressure on your pancreas and speed up its demise and leave you needing to inject far more insulin a lot sooner rather than later.
Your body needs insulin, restricting it , even by the small amounts you now inject would be detrimental to your health in the foreseeable future. I would strongly suggest you keep to your insulin regime.
Hi@SueJB
I am sorry if I have frightened you. But there is lots of info on this site covering it and there is a help organisation set up for it. There have been many cases of (mostly young women) who died as a result of restricting insulin.
I know from other posts of yours that you have not liked the t1 diagnosis and have become concerned over weight gain.
Please use your insulin properly.
I wouldn't know what proof there is for anything diabetes. Diabetes is as individual as we are as humans..Where is the proof for restricting insulin in the short term?
I wouldn't know what proof there is for anything diabetes. Diabetes is as individual as we are as humans..
My opinion only but if I was to restrict my insulin it would have to be inline with a lifestyle change.
I'm no expert but as I see it the body produces insulin for a reason. If this process fails we have to adapt, inject the insulin.
Without diabetes we will produce insulin as required to suit our needs. As T1's we lead a lifestyle and attempt to match the insulin requirements.
No insulin short term = restricted lifestyle short term.
I'm sure others will have differing opinions.
No need to worry. I am talking hypothetically. I just wondered the same as I wonder what would happen if I injected too much for food or too little or if the basal dose isn't correct. I may come across as a barmpot but I'm actually quite sane, although some might dispute that.Hey,
Even inline with a dietary change (lowering the carbs.) the basal doesn't change. (Though it may vary regarding "sick days" a little.) it's set to me. Even my lower carb choice can't change that. My basal rate is set regardless..
Only what I chose to eat & bolus for may change with the carb count...
Though, who knows.. Needs may change as I do....
@SueJB , I sincerely hope you're talking hypothetically & not giving any cause for concern with your fellow insulin dependants?
I agree I now have the label T1D@SueJB you aren't "labelled" type 1 diabetic. You are antibody positive. You have type 1 diabetes.
You need to inject insulin to stay alive. If you stop taking your life saving medication, you'll die. It's not rocket science. Before the discovery of insulin, everyone with type 1 diabetes died. Simple.
Thanks for this, very sensible stuff and you rightly say I'm already fed up of 8months of T1D. perhaps it'll be better when the weather changesHey @SueJB, you have quite the discussion going on here and I can see that there is legitimate concern for your well being, which I think is quite revealing for the calibre of people on this Forum. I get where you are coming from as you are asking as a point of asking what would happen... I am not insulin dependent, but think there is an undertone here that you are sick of being T1?? That we can all understand and have gone through that and I would just encourage you to rant and rave as much as you need to here - maybe start a blog here? Nothing like seeing your thoughts in black and white! There are others here who feel as you do and I'm sure you have read some of their responses to discussions here.
Be kind to yourself, SueJB, I know you have likely read it a thousand times, but it is a marathon not a sprint.....huge learning curve - in fact you are now on a lifetime learning journey. Sending you blessings and a hug/L
We use cookies and similar technologies for the following purposes:
Do you accept cookies and these technologies?
We use cookies and similar technologies for the following purposes:
Do you accept cookies and these technologies?